Colorado, 2016Hail in Colorado, June 6, 2016
June 6, 2016 · NWS GLD · 2 events in 1 county or zone
Early afternoon on June 6th 2016, severe thunderstorms formed in Cheyenne county in eastern Colorado. 75 inches in diameter.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Early afternoon on June 6th 2016, severe thunderstorms formed in Cheyenne county in eastern Colorado. Reports were received of a funnel cloud, and hail up to 1.75 inches in diameter.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 6, 10:59 AM MST, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 6, 10:59 AM MST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1159 AM MDT MON JUN 6 2016
.UPDATE...
Issued at 1153 AM MDT Mon Jun 6 2016
Just completed an update. Satellite and radar is showing towering
cumulus and rainfall development already. This has been shown by
the hrrr and rap. So started/ramped up the pops a little faster,
UPDATE Issued at 1008 AM MDT Mon Jun 6 2016
Based on the latest observational/model trends, made some minor
adjustments to the pops for this afternoon. Also adjusted the sky
cover a little as well. Otherwise the forecast looks on track.
&&
.SHORT TERM...(Today through Wednesday night)
Issued at 315 AM MDT Mon Jun 6 2016
Today-tonight...a weather disturbance moves into the area from the
northwest this afternoon and evening mainly impacting areas south of
a line from Benkelman to Hill City with a slight chance and chance
of thunderstorms. After midnight precipitation chances quickly
decrease as the disturbance exits the area. High temperatures in the
mid 80s to 90 degrees with low temperatures in the low to mid 50s.
Tuesday-Tuesday night...will be watching another weather disturbance
move into far eastern Colorado during the mid to late afternoon
hours slowly moving east/southeast overnight. Instability axis and
moisture in the 850-500mb layer sets up from near Burlington to
Leoti during the day slowly expanding east very late in the day
providing a slight chance for thunderstorms. Better chances move in
during the evening and overnight hours with chance pops for far
eastern Colorado and areas along/south of I-70. Slightly cooler
temperatures on the backside of frontal passage with readings in the
low to mid 80s. Low temperatures in the mid 50s to low 60s. Winds
during the afternoon look to approach the breezy category with gusts
in the 25 to 30 mph range from the southeast.
Wednesday-Wednesday night...may have a few showers/thunderstorms in
the Colby/Gove/Norton/Hill City areas in the morning with a
decreasing trend by noon as Tuesday nights weather disturbance
continues to slowly move east. By 21z precip forecast area should be
precip-free before a bit of moisture and instability noses into the
higher terrain of Kit Carson and Cheyenne counties of Colorado by
00z (Thursday). For the evening hours slight chance pops slowly
expand east a bit. Afternoon temperatures continue to warm with low
to mid 90s. Low temperatures in the mid 50s to around 60 in far
eastern Colorado, low to mid 60s east of the state line.
.LONG TERM...(Thursday through Sunday)
Issued at 230 AM MDT Mon Jun 6 2016
High pressure ridge will be centered over the CWA on Thursday as it
moves very slowly eastward. Dry forecast will prevail under the
ridge axis through early Friday. As the ridge moves eastward, we
will see weak shortwave troughs begin to rotate around a large upper
low that will be coming onshore in the Pacific Northwest. These
troughs will allow for better PoPs as we head into the afternoon and
evening on Friday, especially in the western half of the CWA. Better
PoPs are in the forecast for Saturday evening as the entire CWA will
be on the back side of the ridge and will be influenced by the upper
low. Slgt chc to chc PoPs persist into Sunday and Monday as the
upper low slowly moves to the east and southeast, rotating weak
shortwaves and associated theta-e boundaries through the CWA. The
better chances for thunderstorms will be during the afternoon and
evening during peak instability and heating.
Temperatures will continue to climb into the 90s Thursday through
Sunday with slightly cooler and more seasonal temperatures expected
toward the end of the forecast period. Lows will fall into the 50s
and low 60s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1153 AM MDT Mon Jun 6 2016
Vfr conditions are expected through the period. For
Kgld...thunderstorms are developing at this time. Believe most of
the storms will be south of the site. However will be close
enough so I included a Vcts mention for about 4 hours this
afternoon. Otherwise will be light and shifting winds through
tomorrow morning. At that time southeast winds will begin to
increase and get gusty.
For Kmck...thunderstorms will stay well south of the area. For a
brief time late this afternoon and early this evening...northeast
winds will be gusting to near 20 knots. After that light winds
are expected.
&&
.GLD Watches/Warnings/Advisories...
KS...NONE.
CO...NONE.
NE...NONE.
&&
UPDATE...BULLER
SHORT TERM...99
LONG TERM...TL
AVIATION...BULLER
Hazardous weather outlook, Jun 6, 9:43 AM MST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1043 AM MDT MON JUN 6 2016
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
1043 AM MDT MON JUN 6 2016 /1143 AM CDT MON JUN 6 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MOST OF
THE AREA. FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM OBERLIN TO
GOODLAND TO JOES...SOME OF THESE STORMS COULD BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE NEARLY EVERY DAY
FROM TUESDAY THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 6, 11:40 AM MST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1240 PM MDT MON JUN 6 2016
COZ092-061915-
CHEYENNE COUNTY CO-
1240 PM MDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO UNTIL 115 PM MDT...
AT 1240 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF CHEYENNE WELLS...MOVING SOUTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FIRSTVIEW.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 147.
LAT...LON 3880 10259 3888 10247 3868 10217 3861 10226
3861 10244
TIME...MOT...LOC 1840Z 311DEG 19KT 3875 10243
JNSpecial weather statement, Jun 6, 12:02 PM MST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
102 PM MDT MON JUN 6 2016
COZ092-061930-
CHEYENNE COUNTY CO-
102 PM MDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO UNTIL 130 PM MDT...
AT 102 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF KIT CARSON...OR 29 MILES WEST OF CHEYENNE WELLS...
MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KIT CARSON AND WILD HORSE.
LAT...LON 3891 10285 3865 10264 3861 10278 3862 10293
3884 10304
TIME...MOT...LOC 1902Z 330DEG 20KT 3883 10291
JNHail, Cheyenne
- When
- June 6, 12:50 PM MST to 1:08 PM MST
- Where
- Cheyenne County, 5.11 mi SW of Firstview
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.770, -102.600
Public report of hail, mainly pea sized with dime and nickel sized hail mixed in.
Hail, Cheyenne
- When
- June 6, 1:35 PM MST to 1:44 PM MST
- Where
- Cheyenne County, 7.42 mi SSW of Cheyenne Wells
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.720, -102.400
Law enforcement called in a report of 1.75 inch hail at the intersection of CR K/CR 43.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Storm Surge and Flash Flooding in Florida, June 6 to 7, 20163 deaths · 1 injured · $5,000 · 14 events
- Dust Storm in Idaho, June 6, 20161 death · 1 event
- Tropical Storm and Storm Surge in Florida, June 6 to 7, 2016$1.0 million · 18 events
- Hail and Damaging Winds in New Mexico, June 6, 2016$160,000 · 2 in hail · 6 events
- Damaging Winds in Pennsylvania, June 6, 2016$135,000 · 50 kt wind · 5 events
- Damaging Winds in Michigan, June 6, 2016$63,000 · 55 kt wind · 3 events
- Damaging Winds in Ohio, June 6, 2016$63,000 · 50 kt wind · 3 events
- Tornado and Tropical Storm in Florida, June 6 to 7, 2016EF1 · 14 events
- Damaging Wind in Kentucky, June 6, 2016$20,000 · 83 kt wind · 1 event
- Damaging Winds in Michigan, June 6, 2016$17,000 · 52 kt wind · 2 events
- Storm Surge and Flash Flooding in South Carolina, June 6, 20169 events
- Hail in Colorado, June 6, 20161.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 638790, 638791.